U.S. doctors online nowAsk doctors free
A 49-year-old member asked:

Is it okay to stop taking actonel (risedronate) after being on it for 4 years?

1 doctor answer1 doctor weighed in
Dr. Thomas Knecht
A Verified Doctoranswered
32 years experience
Yes: Hi. Yes it's OK, but bone loss will ensue. Maintain adequate calcium & vitamin D intake.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 41-year-old member asked:

Can i stop taking actonel (risedronate) after being on it for 4 years? What would happen?

2 doctor answers3 doctors weighed in
Dr. Michael Bolesta
Orthopedic Surgery 41 years experience
Talk to your doctor: There is a trend to limiting the time that people take this kind of medicine, but there are other factors, including how severe your bone loss is, how it has responded to the actonel, (risedronate) other treatment options. See what your doctor is thinking. If you stop, you probably would not notice anything immediately, but osteoporosis is painless unless you break a bone.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 28-year-old male asked:
Please describe the medication: actonel (risedronate)?
2 doctor answers4 doctors weighed in
A 36-year-old member asked:
Problems with tablet (risedronate). Are there any alternatives?
1 doctor answer1 doctor weighed in
A 29-year-old member asked:
What is the difference between actonel (risedronate) and fossamax?
1 doctor answer1 doctor weighed in
A 33-year-old member asked:
Does the actonel (risedronate) affect the liver?
1 doctor answer2 doctors weighed in
Last updated Jul 7, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.